Alert archive / Ohio / Small Craft Advisories in 2010

Small Craft Advisory 49, NWS Cleveland, OH

October 8, 2010

NWS Cleveland, OH issued this small craft advisory at Oct 8, 2010, 9:42 AM EDT. It took effect at Oct 8, 2010, 12:00 PM EDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Oct 8, 2010, 9:42 AM EDT (13:42 UTC)
In effect from
Oct 8, 2010, 12:00 PM EDT
Expired
Oct 9, 2010, 3:02 AM EDT
In force
15 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

878 
WHUS71 KCLE 081342
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
942 AM EDT FRI OCT 8 2010


LEZ148-149-082145-
/O.NEW.KCLE.SC.Y.0049.101008T1600Z-101009T0300Z/
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
942 AM EDT FRI OCT 8 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING.

WESTERLY WINDS WILL INCREASE TO 15 TO 20 KNOTS THIS AFTERNOON AND
PRODUCE SMALL CRAFT CONDITIONS FROM GENEVA EAST ALONG THE LAKE
SHORE TO RIPELY NEW YORK. WINDS WILL SUBSIDE THIS EVENING TOWARD
MIDNIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN
TO PORT
PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
3 follow-up statements
889 
WHUS71 KCLE 081921
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
321 PM EDT FRI OCT 8 2010

LEZ148-149-090300-
/O.CON.KCLE.SC.Y.0049.000000T0000Z-101009T0300Z/
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
321 PM EDT FRI OCT 8 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING. 

WESTERLY WINDS OF 15 TO 20 KNOTS LATE THIS AFTERNOON WILL CONTINUE
TO PRODUCE SMALL CRAFT CONDITIONS FROM GENEVA EAST ALONG THE LAKE
SHORE TO RIPELY NEW YORK. WIND AND WAVES WILL SUBSIDE LATER THIS
EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

OUDEMAN
442 
WHUS71 KCLE 090213
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1013 PM EDT FRI OCT 8 2010

LEZ148-149-090900-
/O.EXT.KCLE.SC.Y.0049.000000T0000Z-101009T0900Z/
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
1013 PM EDT FRI OCT 8 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EDT
SATURDAY. 

SOUTHWESTERLY WINDS OF 10 TO 15 KNOTS OVERNIGHT WILL CONTINUE TO
PRODUCE SMALL CRAFT CONDITIONS FROM GENEVA EAST ALONG THE LAKE
SHORE TO RIPLEY NEW YORK. 

WINDS ARE EXPECTED TO DIMINISH AS A COLD FRONT MOVES SOUTH OVER
THE LAKE TOWARD MORNING. AS THE WINDS DIMINISH...WAVES WILL
SUBSIDE BELOW 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

LOMBARDY
906 
WHUS71 KCLE 090702
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
302 AM EDT SAT OCT 9 2010


LEZ148-149-090815-
/O.CAN.KCLE.SC.Y.0049.000000T0000Z-101009T0900Z/
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
302 AM EDT SAT OCT 9 2010

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY. 



$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Oct 8, 7:34 AM EDT, 2 hours 8 minutes earlier.

Area forecast discussion, Oct 8, 7:34 AM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
734 AM EDT FRI OCT 8 2010

.SYNOPSIS...
HIGH PRESSURE OVER REGION WILL WEAKEN SATURDAY AS A COLD FRONT
MOVES THROUGH THE AREA FROM THE NORTH. THE FRONT WILL MOVE BACK NORTH
AS A WARM FRONT SUNDAY. ANOTHER FRONTAL SYSTEM WILL MOVE THROUGH
MONDAY AND AGAIN WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
HIGH PRESSURE RIDGE IS WEST TO EAST ACROSS OHIO AND PENNSYLVANIA TODAY
AND IT WILL MOVE SLOWLY SOUTH. THE AIRMASS IS DRY SO NO CUMULUS IS
EXPECTED. HOWEVER...SOME THIN CIRRUS MAY BRUSH THE NORTHEAST
PORTION OF THE FORECAST AREA. WILL KEEP THE FORECAST SUNNY TO
MOSTLY SUNNY. THE WINDS ALOFT MAY BE STRONG ENOUGH TO PREVENT A LAKE
BREEZE EXCEPT THE FLOW WILL BE WESTERLY ENOUGH TO AFFECT THE
TEMPERATURE AT ERIE. BASED ON WHAT HAPPENED YESTERDAY AND A LOCAL
TEMPERATURE SCHEME WENT CLOSER TO THE WARMER MOS MAV NUMBERS FOR
HIGHS.

SOME ISOLATED AREAS OF FOG COULD DEVELOP THIS MORNING...BUT ITS
COVERAGE IS TOO SMALL TO MENTION IN THE FORECAST/GRIDS AT THIS TIME.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
MOSTLY CLEAR TONIGHT AS A WEAK COLD FRONT WILL BE APPROACHING FROM
THE NORTH. LOW TEMPERATURES ARE TOUGH...WENT A LITTLE COOLER THAN
GUIDANCE ESPECIALLY AWAY FROM LAKE ERIE WHERE THE WINDS WILL BE
LIGHTEST.

ALL THE MODELS AGREE IN PUSHING THE COLD FRONT SOUTH THROUGH THE
REGION ON SATURDAY. THE COLD FRONT SHOULD BE JUST SOUTH OF THE AREA
BY EARLY SATURDAY AFTERNOON. JUST SOME CLOUDS WILL BE ASSOCIATED
WITH IT. AT THIS TIME WILL KEEP THE FORECAST DRY...THE GFS HINTS
AT SOME QPF ALONG THE LAKESHORE. WENT A LITTLE COOLER THAN GUIDANCE
ESPECIALLY ALONG THE LAKESHORE WITH A NORTHEAST FLOW OFF A 60
DEGREE LAKE.

SATURDAY NIGHT THE AREA WILL BE IN BETWEEN SYSTEMS. LOWS ARE
TOUGH...THE NAM MOS AND GFS MOS GUIDANCE SEEM LOW BUT WITH SOME
CLOUDS AROUND AS THE COLD FRONT WILL BEGIN TO MOVE BACK NORTH AS A
WARM FRONT.

PARTLY CLOUDY SUNDAY AS THE WARM FRONT MOVES THROUGH. THE GFS HINTS
AT SOME QPF OVER NORTHEAST OHIO. AT THIS TIME KEPT IT DRY DURING
THE DAY BUT THE NAM HINTS AT SOME QPF SUNDAY EVENING. THE MOISTURE
IS ADEQUATE SO WILL INTRODUCE 20% POPS FOR THE EASTERN PORTION OF
THE FORECAST AREA SUNDAY NIGHT.

A FRONTAL SYSTEM WILL BE IN THE AREA MONDAY AND THIS WILL CAUSE A
CHANCE OF SHOWERS AND THUNDERSTORMS. ADDED THUNDERSTORMS AS THE
AIRMASS WILL BE UNSTABLE ENOUGH.

&&

.LONG TERM /TUESDAY THROUGH THURSDAY/...
THE PERIOD WILL START OUT WITH DRY WEATHER ON TUESDAY.  BOTH THE
LATEST GFS AND ECMWF BRING A SLOW MOVING COLD FRONT ACROSS THE AREA
LATE WEDNESDAY.  BOTH MODELS SHOW PRECIP REACHING THE AREA BY 00Z
THURSDAY SO HAVE ADDED CHANCE POPS TO MOST OF THE AREA FOR WEDNESDAY
AFTERNOON.  UNSETTLED WEATHER WILL CONTINUE THROUGH THURSDAY AS THE
FRONT WILL BE SLOW TO EXIT THE REGION.  THE PREVIOUS FORECAST HAD
CHANCE POPS FOR WEDNESDAY NIGHT AND THURSDAY AND THAT SEEMS
REASONABLE FOR NOW.  TEMPS BOTH TUESDAY AND WEDNESDAY WILL AVERAGE A
GOOD 5 DEGREES ABOVE NORMAL BUT SEASONABLE READINGS ARE EXPECTED FOR
THURSDAY.

&&

.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
QUIET WEATHER WILL CONTINUE DURING THE PERIOD WITH HIGH PRESSURE
CENTERED JUST TO THE SE. THERE WILL BE FEW IF ANY CLOUDS TODAY. LIGHT
SW FLOW WILL INCREASE THIS MORNING AND THEN DIMINISH AGAIN THIS
EVENING.

.OUTLOOK...MAINLY VFR.

&&

.MARINE...
W TO SW FLOW WILL INCREASE ON THE LAKE AFTER DAYBREAK.  COULD GET TO
20 KNOTS ON THE EAST END LATER TODAY.  FORTUNATELY SPEEDS SHOULD BE
A LITTLE LESS IN THE NEARSHORE WATERS AND NOT PLANNING ON A SMALL
CRAFT ADVISORY.  A FRONTAL BOUNDARY WILL SINK SOUTH ACROSS THE LAKE
LATER TONIGHT AND SATURDAY.  THIS WILL CAUSE THE FLOW TO BECOME E TO
NE.  MAY GET CLOSE TO SMALL CRAFT CRITERIA TOMORROW AFTERNOON.  THE
BOUNDARY SHOULD LIFT BACK NORTH ON SUNDAY AS LOW PRESSURE MOVES OUT
OF THE PLAINS.  THE FLOW WILL BECOME SW ON SUNDAY AND THEN NW SUNDAY
NIGHT INTO MONDAY AS THE LOW EXITS THE REGION.  N TO NW FLOW WILL
CONTINUE INTO TUESDAY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...KIELTYKA
NEAR TERM...KIELTYKA
SHORT TERM...KIELTYKA
LONG TERM...KUBINA
AVIATION...KUBINA
MARINE...KUBINA
Hazardous weather outlook, Oct 8, 4:19 AM EDT, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
419 AM EDT FRI OCT 8 2010

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-090830-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
419 AM EDT FRI OCT 8 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in Ohio, 2010Every small craft advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.